Alert archive / Ohio / Heat Advisories in 2011
Heat Advisory 4, NWS Wilmington, OH
NWS Wilmington, OH issued this heat advisory at Jul 18, 2011, 2:28 PM EDT for 30 counties in Ohio; 12 counties in Kentucky; 8 counties in Indiana. It took effect at Jul 19, 2011, 12:00 PM EDT. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2011, 2:28 PM EDT (18:28 UTC)
- In effect from
- Jul 19, 2011, 12:00 PM EDT
- Expired
- Jul 21, 2011, 3:51 AM EDT
- In force
- 40 hr
- Issued by
- NWS Wilmington, OH
All 50 counties
Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Auglaize County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hardin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Pickaway County, OH, Pike County, OH, Preble County, OH, Ross County, OH, Scioto County, OH, Shelby County, OH, Union County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 19 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.5 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1057 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this heat advisory went out at Jul 18, 1:32 PM EDT, 56 minutes earlier.
Area forecast discussion, Jul 18, 1:32 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
132 PM EDT MON JUL 18 2011
.SYNOPSIS...
WARM AND HUMID CONDITIONS WILL OCCUR AGAIN TODAY WITH ISOLATED
SHOWERS AND THUNDERSTORMS POPPING UP DURING THE DAYTIME. THERE
WILL BE A BETTER CHANCE FOR THUNDERSTORMS WITH PASSAGE OF A BACK
DOOR COLD FRONT MONDAY NIGHT AND TUESDAY. HOTTER AND MUGGIER
WEATHER IS EXPECTED FOR THE MIDDLE AND END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SIGNIFICANT CLOUD COVER OVER THE SOUTHEAST PORTION OF THE FORECAST
AREA HAS HELPED KEEP TEMPERATURES DOWN A BIT THIS MORNING. HAVE
LOWERED MAX TEMPS HERE BY A FEW DEGREES. THIS ACTUALLY RESULTED IN
HEAT INDEX VALUES THAT WERE RATHER BORDERLINE FOR THE
ADVISORY...BUT IN AN AIR MASS THAT WILL BE CAPABLE OF QUICK RISES
ONCE THE SUN IS OUT...WOULD RATHER ERR ON THE SIDE OF CAUTION AND
KEEP THE ADVISORY GOING EVERYWHERE. ELSEWHERE IN THE CWA...KEPT
TEMPS AROUND THE SAME OR EVEN RAISED THINGS BY A DEGREE OR TWO IN
SOME PLACES. THIS RESULTED IN HEAT INDEX VALUES IN THE WESTERN
PORTION OF THE CWA UP AROUND 103-104.
WHILE LARGE-SCALE FORCING IS NOT PARTICULARLY FAVORABLE
TODAY...THE HEAT AND HUMIDITY WILL ALLOW FOR MODERATE INSTABILITY
TO BUILD. STORMS WILL DEVELOP IN THE AIR MASS AHEAD OF A WEAK
FRONT (THOUGH THE FRONT IS PRETTY FAR NORTH IN MICHIGAN AND MAY
NOT PLAY THAT BIG OF A ROLE TODAY AND EARLY TONIGHT). WIND SHEAR
IS NOT EXTREME...BUT THERE LOOKS TO BE ABOUT 20-30 KNOTS OF 0-6KM
BULK SHEAR PRESENT. THE SHEAR IS FAVORABLE ORIENTED FROM NORTH TO
SOUTH...CLOSELY MATCHING THE EXPECTED STORM MOTION AND THE
DIRECTION OF EXPECTED FORWARD-PROPAGATION. DAMAGING WINDS STAND
OUT AS THE OBVIOUS PRIMARY THREAT...BUT ONE OR TWO ORGANIZED
STORMS COULD PRODUCE LARGE HAIL AS WELL. WHILE CONDITIONS DO NOT
FAVOR LARGE-SCALE ECHO TRAINING...RAIN RATES WILL BE HIGH...SO
LOCALIZED AREAS RECEIVING REPEATED ROUNDS OF STORMS COULD BE AT
RISK FOR FLOODING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
H5 LOW CENTERED TO THE WEST...PUTS THE REGION ON THE EXTREME ERN
EDGE OF THE HIGH. FLOW OVER THE AREA IS FROM THE NW. VORT MAX WILL
DROP SE OUT OF THE GREAT LAKES AND DOWN ACROSS THE FA MONDAY
NIGHT. MEANWHILE BACK DOOR CDFNT WILL DROP DOWN INTO THE REGION AS
WELL MONDAY NIGHT. INCREASING CONVERGENCE ALONG THE FRONT WILL
BRING A CHANCE OF TSRA MONDAY NIGHT INTO TUE. WITH CAPES IN THE
MODERATE RANGE THERE WILL BE A CHC OF SEVERE TSRA... ESPECIALLY
ALONG AND NORTH OF I-70.
FRONT WASHES OUT OVER THE AREA TUE AND H5 RIDGE REASSERTS IT SELF
LATE TUE. CONVECTION THAT WAS DROPPING S ON MONDAY NIGHT...WILL
CONTINUE INTO TUE...BUT WILL WEAKEN BY TUESDAY AFTN. WITH H5
BUILDING BACK IN...TUE NGT INTO WED SHOULD BE DRY.
TUE SHOULD BE A LITTLE COOLER WITH THE TSTMS IN THE AREA. STILL
LOOKS LIKE HAMILTON AND MONTGOMERY COUNTIES WILL SEE HEAT
INDICES OVER 100 ON TUESDAY...SO ISSUED A HEAT WATCH FOR THEM. THE
HEAT WILL BUILD BACK IN ON WEDNESDAY WITH THE UPPER RIDGE. LOOKS
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
INCREASED HEAT AND HUMIDITY IS EXPECTED TO DEVELOP THIS WEEK INTO
NEXT WEEKEND. A BROAD MID/UPPER LEVEL RIDGE WILL BE CENTERED OVER
THE NATIONS MID SECTION EARLY THIS WEEK. THIS PLACES THE OHIO VALLEY
AND GREAT LAKES IN THE ACTIVE PERIPHERY AROUND THIS RIDGE AXIS.
THE UPPER LEVEL RIDGE TO BUILD EAST TOWARD THE END OF NEXT WEEK
AND INTO NEXT WEEKEND. THIS WL OFFER INCREASED HEAT WITH HIGH
TEMPS IN THE MID 90S. GIVEN SFC DEW POINTS IN THE LOWER AND MIDDLE
70S...THIS WILL LKLY YIELD MAX AFTN HEAT INDICES BTWN 100 AND 105
DEGREES FOR THE PERIOD WEDNESDAY THRU SUNDAY. ON TUESDAY THE MAX
HEAT INDICES WL LKLY APPROACH 100 DEGREES WITH THE HIGHEST VALUES
IN THE WEST. WL CONTINUE TO HIGHLIGHT THIS HEAT WAVE IN THE HWO
PRODUCT.
ALTHOUGH AN ISOLATED THUNDERSTORM IS NOT OUT OF THE QUESTION...DUE
TO THE LACK OF UPPER SUPPORT HAVE OPTED TO GO DRY FOR THE PERIOD
THURSDAY THRU SUNDAY.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
PRIMARY FORECAST CONCERN IS FOR CONVECTIVE POTENTIAL THIS
AFTERNOON...AND THEN THROUGH THE REST OF THE TAF PERIOD. THERE ARE
SCATTERED THUNDERSTORMS DEVELOPING ACROSS THE REGION...AND MORE
STORMS WILL MOVE IN FROM THE NORTH TONIGHT AHEAD OF A
SOUTHWARD-MOVING COLD FRONT. HOWEVER...THE OVERALL ORGANIZATION OF
THESE STORMS WILL BE RELATIVELY LOW. IN ADDITION...THE UNSTABLE
ATMOSPHERE IS SUPPORTIVE OF STORMS DEVELOPING AT ANY TIME AND
WITHOUT SPECIFIC LOCATIONS BEING MORE FAVORED. SO...THERE IS
SIGNIFICANT FORECAST UNCERTAINTY IN TIMING OUT THUNDERSTORMS FOR
THE TAF SITES. THE TAFS WILL ATTEMPT TO INDICATE THE OVERALL
THREAT...THAT THERE WILL BE A CHANCE OF STORMS THROUGHOUT MUCH OF
THE PERIOD.
HAVE LEFT CONDITIONS VFR OVERNIGHT...BUT IF THERE IS SOME
CLEARING...IT WOULD BE POSSIBLE FOR MVFR/IFR VISIBILITIES TO
DEVELOP. THIS IS ALSO DEPENDENT ON THE CONVECTIVE SITUATION THIS
EVENING.
OUTLOOK...CHANCE OF THUNDERSTORMS THROUGH TUESDAY NIGHT.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
EXCESSIVE HEAT WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR OHZ061-077.
KY...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR KYZ089>100.
IN...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...SITES
NEAR TERM...HATZOS
SHORT TERM...SITES
LONG TERM...AR
AVIATION...HATZOSHazardous weather outlook, Jul 18, 10:47 AM EDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1047 AM EDT MON JUL 18 2011 OHZ026-034-035-042>046-051>056-062>065-073-074-191500- HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI- CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-ROSS-HOCKING- 1047 AM EDT MON JUL 18 2011 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. A FRONTAL BOUNDARY WILL DROP SOUTH INTO THE AREA LATE THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF THIS FRONT. DAMAGING STRAIGHT LINE WINDS AND HEAVY RAINFALL ARE THE PRIMARY THREATS...ALONG WITH THE POSSIBILITY OF SOME LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL ALSO BE POSSIBLE ON TUESDAY. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW SEVERE STORMS WILL BE POSSIBLE. DAMAGING STRAIGHT LINE WINDS AND HEAVY RAINFALL ARE THE PRIMARY THREATS. FOR THE REMAINDER OF THE WEEK...THE HEAT WAVE IS EXPECTED TO CONTINUE AS THE HOT AIRMASS OVER THE MIDDLE OF THE NATION BUILDS EAST INTO THE OHIO VALLEY. THE HOT TEMPERATURES WILL COMBINE WITH HIGH HUMIDITY TO PRODUCE HEAT INDICES BETWEEN 100 AND 105 DEGREES DURING THE AFTERNOON AND EARLY EVENING HOURS TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060-070>072-078>082-088- 191500- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PREBLE-BUTLER-WARREN-CLINTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 1047 AM EDT MON JUL 18 2011 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. A FRONTAL BOUNDARY WILL DROP SOUTH INTO THE AREA THIS EVENING AND OVERNIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF THIS FRONT. DAMAGING STRAIGHT LINE WINDS AND HEAVY RAINFALL ARE THE PRIMARY THREATS...ALONG WITH THE POSSIBILITY OF SOME LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL ALSO BE POSSIBLE ON TUESDAY...AS THE FRONT MOVES SOUTH THROUGH THE REGION. SEVERE THUNDERSTORMS WILL AGAIN BE A POSSIBILITY. DAMAGING STRAIGHT LINE WINDS AND HEAVY RAINFALL ARE THE PRIMARY THREATS. FOR THE REMAINDER OF THE WEEK...THE HEAT WAVE IS EXPECTED TO CONTINUE AS THE HOT AIRMASS OVER THE MIDDLE OF THE NATION BUILDS EAST INTO THE OHIO VALLEY. THE HOT TEMPERATURES WILL COMBINE WITH HIGH HUMIDITY TO PRODUCE HEAT INDICES BETWEEN 100 AND 105 DEGREES DURING THE AFTERNOON AND EARLY EVENING HOURS TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT...AND AGAIN ON TUESDAY. OHZ061-077-191500- MONTGOMERY-HAMILTON- 1047 AM EDT MON JUL 18 2011 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...EXCESSIVE HEAT WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIAMI VALLEY OF OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. A FRONTAL BOUNDARY WILL DROP SOUTH INTO THE AREA THIS EVENING AND OVERNIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF THIS FRONT. DAMAGING STRAIGHT LINE WINDS AND HEAVY RAINFALL ARE THE PRIMARY THREATS...ALONG WITH THE POSSIBILITY OF SOME LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WATCH. THUNDERSTORMS WILL ALSO BE POSSIBLE ON TUESDAY...AS THE FRONT MOVES SOUTH THROUGH THE REGION. SEVERE THUNDERSTORMS WILL AGAIN BE A POSSIBILITY. DAMAGING STRAIGHT LINE WINDS AND HEAVY RAINFALL ARE THE PRIMARY THREATS. FOR THE REMAINDER OF THE WEEK...THE HEAT WAVE IS EXPECTED TO CONTINUE AS THE HOT AIRMASS OVER THE MIDDLE OF THE NATION BUILDS EAST INTO THE OHIO VALLEY. THE HOT TEMPERATURES WILL COMBINE WITH HIGH HUMIDITY TO PRODUCE HEAT INDICES BETWEEN 100 AND 105 DEGREES DURING THE AFTERNOON AND EARLY EVENING HOURS TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT...AND AGAIN ON TUESDAY. HATZOS
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 3:33 AM EDT | Excessive Heat Watch | ILN | Hamilton, Montgomery | 11 hr |
| Jul 18, 2:28 PM EDT | Excessive Heat Warning | ILN | Adams, Auglaize, Brown, Butler, Champaign, Clark and 26 more | 6 days |
| Jul 18, 5:31 PM EDT | Special Weather Statement | ILN | Hardin | 59 min |
| Jul 18, 5:57 PM EDT | Special Weather Statement | ILN | Fairfield | 33 min |
| Jul 18, 6:12 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 48 min |
| Jul 18, 6:30 PM EDT | Special Weather Statement | ILN | Delaware, Franklin, Licking, Union | 60 min |
| Jul 18, 6:47 PM EDT | Areal Flood Advisory | ILN | Fairfield | 39 min |
| Jul 18, 6:52 PM EDT | Areal Flood Advisory | ILN | Hardin | 3 hr |
| Jul 18, 6:56 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking | 37 min |
| Jul 18, 7:00 PM EDT | Special Weather Statement | ILN | Logan | 45 min |
| Jul 18, 7:08 PM EDT | Special Weather Statement | ILN | Hardin | 37 min |
| Jul 18, 7:12 PM EDT | Flash Flood Warning | ILN | Fairfield | 3 hr |
| Jul 18, 7:16 PM EDT | Special Weather Statement | ILN | Franklin, Licking | 44 min |
| Jul 18, 7:41 PM EDT | Special Weather Statement | ILN | Champaign, Logan, Union | 34 min |
| Jul 18, 7:43 PM EDT | Areal Flood Advisory | ILN | Hocking | 12 min |
| Jul 18, 7:53 PM EDT | Flash Flood Warning | ILN | Hocking | 112 min |
| Jul 18, 7:57 PM EDT | Special Weather Statement | ILN | Fairfield, Madison, Pickaway | 33 min |
| Jul 17, 8:01 PM EDT | Areal Flood Advisory | ILN | Franklin | 119 min |
Nearby
Heat Advisories in Ohio, 2011Heat Advisories in Kentucky, 2011Heat Advisories in Indiana, 2011Every heat advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.